MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115814
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As alleged, the elastic ring (pet recoil ring) of the modified kugel mesh was found to be broken when opening the package.Due to contamination the subject device was not returned for evaluation.However, photos of the device were provided and reviewed.It is not clear in the photos if the ring is broken as alleged, as it cannot be visualized.Review of the photos provided cannot confirm or unconfirmed the reported broken ring or any condition that might have presented to the ring.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot (b)(4) released for distribution in july 2019.
 
Event or Problem Description
As reported, while opening the package of modified kugel mesh, it was noticed that the "elastic ring" (pet recoil ring) of the mesh was broken.It was reported that there was no physical damage identified to the sterile package and/or outer carton.It was also reported that the procedure completed using another modified kugel mesh.There was no reported patient injury.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16652986
Report Number1213643-2023-00132
Device Sequence Number6500934
Product Code FTL
UDI-Device Identifier00801741030819
UDI-Public(01)00801741030819
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Catalogue Number0115814
Device Lot NumberHUDR2301
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown